Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 28, 2017, 10:59 PM EST for Chautauqua County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2017, 10:59 PM EST (03:59 UTC)
- Expired
- Jan 29, 2017, 12:00 AM EST
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WWUS81 KBUF 290359
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1059 PM EST SAT JAN 28 2017
NYZ019-020-085-290500-
Chautauqua-Cattaraugus-Southern Erie-
1059 PM EST SAT JAN 28 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN CATTARAUGUS...
SOUTHERN ERIE AND CENTRAL CHAUTAUQUA COUNTIES...
At 1057 PM EST, A band of lake effect snow producing snow fall rates
up to 2 inches per hour will move ashore in Chautauqua and southern
Erie counties over the next hour. Winds in excess of 30 mph,
combined with heavy snow will make for poor visibility less than a
quarter mile at times along Interstate 90 from the Pennsylvania
state Line to the Buffalo Southtowns.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Colden, Westfield, Silver Creek,
Angola, Mayville and North Collins.
This includes the following highways...
Interstate 90 between exits 61 and 58.
Interstate 86 near exit 4.
LAT...LON 4244 7950 4253 7939 4260 7918 4270 7869
4268 7859 4211 7976 4227 7976 4228 7973
4231 7977
$$
ChurchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 28, 10:33 PM EST, 26 minutes earlier.
Area forecast discussion, Jan 28, 10:33 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1033 PM EST Sat Jan 28 2017
.SYNOPSIS...
Colder air will bring more typical midwinter conditions through the
weekend and much of next week. Significant lake effect snow will
continue east of the lakes through the end of the weekend. A clipper
system will then bring widespread snow Tuesday through Wednesday of
next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
A well defined mid level shortwave will approach the area this
evening, with an associated surface low passing by just north of
Lake Ontario. Flow ahead of this waves continues to be SWerly late
this evening, however, that will change quickly between 11pm and
midnight. Radar, satellite and surface analysis reveals the frontal
boundary with approaching western NY, which will turn winds westerly
across the entire forecast area overnight.
Off Lake Erie...
Thus, lingering SWerly flow lake effect into the Buffalo metro will
get one last quick burst ahead of the front before midnight, then
will be move southeast out of the metro area while weakening away
from the lake. The westerly flow will then reorient the lake effect
snow into more multibanded structures across the western Southern
Tier overnight. An additional 2 to 5 inches of snow will be common
across the western Southern Tier overnight, with perhaps a few more
inches in the Buffalo metro area before midnight.
Sunday morning expect an east/west oriented band of moderate lake
effect snow to continue across the western Southern Tier with decent
snowfall rates. This band will likely weaken by late morning into
the afternoon as a push of drier air and divergent low level flow
crosses Lake Erie, disrupting the lake effect process. Expect an
additional 2-4 inches on Sunday in persistent bands across the
Southern Tier, with most of that falling in the morning.
Off Lake Ontario...
Lake effect snow off Lake Ontario has struggled in the SWerly flow,
bringing mainly a light upslope snow across eastern Lake Ontario
region this evening. However that will change overnight, as the flow
turns more westerly behind the impinging wave. A single band of lake
effect snow will consolidate near Watertown near or after midnight
then will shift southward to the Northern Tug Hill region late
tonight, and centering on the Tug HIll by Sunday morning. 3 to 6
inches of snow are possible from Watertown across the northern Tug
Hill through morning.
On Sunday mesoscale model guidance including the Canadian GEM and
3KM NAM-RR suggest the band will become fairly intense for a brief
period of time in the morning, targeting the central Tug Hill along
the Oswego/Jefferson County line. Snowfall rates may increase to 2-3
inches per hour during this time. The convergent flow will become
disrupted during the afternoon, forcing the band to weaken and sink
slowly south through Oswego County. Expect additional amounts during
the day Sunday of up to a foot across the central Tug Hill, and 3-5
inches elsewhere across lower elevations east of Lake Ontario.
The band will also start brushing the south shore of Lake Ontario on
Sunday, with spotty 1-2 inch amounts from Niagara to northern Cayuga
counties generally along and north of Route 104.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
This period will open with a surface trough and associated snow showers
sliding across our region from northwest to southeast early Sunday evening.
Behind this feature the low level wind field will quickly veer to west-
northwesterly...which will in turn act to advect colder air across our
region commensurate with the passage of the main upper level trough axis.
The cold air advection regime will result in 850 mb temps falling to
the -15C to -18C range Sunday night...then remaining in this general
vicinity through Monday. Coupled with fairly plentiful moisture
lingering below equilibrium levels of around 10 kft...this will set
the stage for continued lake effect snows through Sunday night and
Monday morning...this time predominantly southeast of the lakes given
the prevailing west-northwesterly flow.
While the activity will be multi-banded in nature and there will also
be some shear in place during this time frame...the favorable thermal
and moisture profiles would suggest that the potential for at least
some additional advisory-worthy snows will exist southeast of both lakes
through Monday morning. Off Lake Erie these would primarily be across
Chautauqua county and immediately adjoining portions of Southern Erie
and Cattaraugus counties...while the Lake Ontario activity could focus
anywhere from Niagara to southern Oswego counties dependent upon the
evolution of an upstream connection to Lake Huron...the strength and
position of which varies amongst the shorter term guidance packages.
Given the existing LES warnings off Lake Erie and still plenty of
uncertainty on the exact strength and placement of the best Lake Ontario
lake snows...will hold off on any additions/extensions to the current
Lake Effect headlines for now...though these will probably become
necessary over the next day or so.
Outside of the main lake effect areas...the rest of the region should
see more scattered snow showers and relatively minimal accumulations
Sunday night and the first part of Monday...with these mainly focused
around the passage of the surface trough Sunday evening and around the
edges of the main lake bands. Under the incoming colder airmass...lows
Sunday night should settle into the teens south of Lake Ontario and to
around 10 above across the North Country...with highs on Monday mostly
reaching into the lower to mid 20s.
As we move into Monday afternoon and evening...building surface-based
ridging and attendant mid level drying...falling inversion heights...
and increasing shear will result in the lake snows steadily weakening
while also moving back northward in response to steady backing of the
low level flow. Expect that these will have deteriorated to just some
leftover scattered light snow showers by Monday evening...before
shearing out and ending altogether northeast of the lakes Monday night.
Immediately following the demise of our current round of lake effect...
our attention will turn back to the synoptic scale later Monday night
through Tuesday night as a fast-moving shortwave and attendant clipper
system slides southeastward from the Upper Great Lakes to the New
England coastline. Warm advective lift and moisture spreading across
our region out ahead of this system will likely bring widespread
light to moderate snow to our region later Monday night through
Tuesday...with the snow then likely to continue right through Tuesday
night as the clipper passes by just to our north. The clipper will
also briefly spread warmer air into our region Monday night and
Tuesday...with evening lows mainly in the teens (except around 10
above across the North Country) followed by steadily rising temps
the rest of Monday night...then highs reaching into the lower to mid
30s in many locations on Tuesday.
Following the passage of the clipper system...a westerly to west-
northwesterly flow of slightly colder air will spread across our
region on Wednesday. This will likely result in some lake effect
snow showers downwind of the lakes...though with temps aloft marginal
for a lake response these may not amount to all that much through
the course of the day. Otherwise much more scattered snow showers
can be expected...with daytime highs ranging from the upper 20s
across the higher terrain to the lower to mid 30s across the lower
elevations.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A polar low will remain parked over eastern Hudson Bay/northern
Quebec through the rest of the week, keeping a flattened longwave
trough in place across the Great Lakes and northeastern United
States. This will keep temperatures across Western and North-Central
New York below average through the period, with mid-winter highs in
the 20s, with teens across the higher elevations, and teens to
single digits at night. The cold temperatures and persistent west-
northwest flow through the period will likely bring another period
of prolonged lake snows to areas east of the lakes, with significant
accumulations possible across the Tug Hill, and possibly the Western
Southern Tier as well.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
Lake Effect snow will continue northeast of Lake Erie and Ontario
near KBUF and KART through about 05 to 06Z this evening before
moving southward toward KJHW off Erie and the Tug Hill of Ontario
with IFR/LIFR cigs/vsby. As for KBUF, one more burst of heavy lake
effect snow will move through between 330Z and 5z, bringing 1/2 mi
vsby and blowing snow.The band near KART will become more intense
before 06Z and provide a quick burst of snow before moving south of
the terminal toward the northern Tug Hill.
A period general light snow will also overspread the area through
about 06Z, although this will be more in the low end MVFR range.
Late tonight and Sunday the lake effect snow will remain over the
western Southern tier and the Tug Hill. This will just bring
IFR/LIFR conditions to JHW at times, while the rest of the terminals
remains MVFR to even VFR at times.
Outlook...
Sunday night and Monday...IFR/LIFR in lake effect snows east of the
lakes...with VFR/MVFR prevailing elsewhere.
Tuesday and Wednesday...Areas of IFR with snow likely.
Thursday...VFR/MVFR with scattered snow showers. Local IFR in lake
effect snow east of the lakes.
&&
.MARINE...
A strong area of low pressure will continue to spin over Labrador
through Sunday and maintain moderate to strong westerly flow on
Lakes Erie and Ontario. This will maintain Small Craft Advisory
conditions on both lakes through the end of the weekend. High
pressure will build into the Lower Great Lakes Monday with
diminishing winds.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST Sunday for NYZ006>008-
012-019>021-085.
Lake Effect Snow Warning until 4 AM EST Sunday for NYZ010-011.
Lake Effect Snow Advisory until 4 AM EST Sunday for NYZ002.
MARINE...Small Craft Advisory until 7 PM EST Sunday for LEZ040-041.
Small Craft Advisory until 4 AM EST Sunday for LEZ020.
Small Craft Advisory until 7 AM EST Monday for
LOZ043>045.
Small Craft Advisory until 7 PM EST Sunday for LOZ042.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...CHURCH/HITCHCOCK
SHORT TERM...JJR
LONG TERM...WOOD
AVIATION...CHURCH
MARINE...HITCHCOCKHazardous weather outlook, Jan 28, 4:29 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 429 PM EST SAT JAN 28 2017 NYZ012-019>021-085-292130- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 429 PM EST SAT JAN 28 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-292130- OSWEGO-JEFFERSON-LEWIS- 429 PM EST SAT JAN 28 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-292130- NORTHERN ERIE-GENESEE- 429 PM EST SAT JAN 28 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-292130- ORLEANS- 429 PM EST SAT JAN 28 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-013-014-292130- NIAGARA-LIVINGSTON-ONTARIO- 429 PM EST SAT JAN 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-292130- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 429 PM EST SAT JAN 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-292130- MONROE-WAYNE-NORTHERN CAYUGA- 429 PM EST SAT JAN 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY LAKE EFFECT SNOW IS POSSIBLE LATE SUNDAY AND SUNDAY NIGHT. THIS COULD BRING DIFFICULT TRAVEL CONDITIONS FOR THE MONDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF CHURCH
In the hours before
Special weather statement, Jan 28, 7:33 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
733 PM EST SAT JAN 28 2017
NYZ010>012-085-290230-
Southern Erie-Wyoming-Genesee-Northern Erie-
733 PM EST SAT JAN 28 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
CENTRAL ERIE AND GENESEE COUNTIES...
At 729 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was developing across central Erie county
and western Genesee county.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew, Lancaster, Hamburg and East Aurora.
This includes Interstate 90 between exits 57A and 51, and between
exits 49 and 48.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow. In addition, snow will accumulate
rapidly on area roads, making travel hazardous.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4253 7939 4260 7919 4264 7916 4267 7912
4272 7909 4276 7898 4280 7892 4284 7893
4288 7891 4313 7827 4313 7825 4299 7800
4246 7945 4248 7947
WoodLocal storm report, Jan 28, 8:44 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
844 PM EST SAT JAN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM SNOW 2 NE LACKAWANNA 42.84N 78.81W
01/28/2017 M4.5 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1700304
CHURCHSpecial weather statement, Jan 28, 9:57 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
957 PM EST SAT JAN 28 2017
NYZ001-002-010>012-085-290415-
Southern Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
957 PM EST SAT JAN 28 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
ERIE...SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND GENESEE
COUNTIES...
At 951 PM EST, A band of lake effect snow will intensify across
central Erie county including much of Buffalo metro area through
1030pm. This will bring one last burst of snowfall rates up to 2
inches per hour, if not locally higher, before the band then starts
to slide southeastward out of the Buffalo metro area after 1130pm.
Winds in excess of 30 mph are possible with this band of lake effect
snow, producing blowing and drifting snow.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Batavia, Kenmore, Depew and Amherst.
This includes Interstate 90 between exits 57A and 48.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.
LAT...LON 4260 7919 4264 7916 4267 7912 4272 7909
4276 7898 4280 7892 4284 7893 4293 7890
4296 7893 4298 7901 4301 7902 4322 7817
4288 7800 4252 7933 4254 7935
ChurchLocal storm report, Jan 28, 10:36 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EST SAT JAN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 2 S AKRON 42.98N 78.50W
01/28/2017 M4.5 INCH ERIE NY COCORAHS
&&
EVENT NUMBER BUF1700305
CHURCHLocal storm report, Jan 28, 10:54 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1054 PM EST SAT JAN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM SNOW 2 NE WEST SENECA 42.86N 78.72W
01/28/2017 E6.0 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1700306
CHURCHSpecial weather statement, Jan 28, 10:59 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1059 PM EST SAT JAN 28 2017
NYZ019-020-085-290500-
Chautauqua-Cattaraugus-Southern Erie-
1059 PM EST SAT JAN 28 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN CATTARAUGUS...
SOUTHERN ERIE AND CENTRAL CHAUTAUQUA COUNTIES...
At 1057 PM EST, A band of lake effect snow producing snow fall rates
up to 2 inches per hour will move ashore in Chautauqua and southern
Erie counties over the next hour. Winds in excess of 30 mph,
combined with heavy snow will make for poor visibility less than a
quarter mile at times along Interstate 90 from the Pennsylvania
state Line to the Buffalo Southtowns.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Colden, Westfield, Silver Creek,
Angola, Mayville and North Collins.
This includes the following highways...
Interstate 90 between exits 61 and 58.
Interstate 86 near exit 4.
LAT...LON 4244 7950 4253 7939 4260 7918 4270 7869
4268 7859 4211 7976 4227 7976 4228 7973
4231 7977
ChurchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 7:33 PM EST | Special Weather Statement | BUF | Erie, Genesee | 117 min |
| Jan 28, 9:57 PM EST | Special Weather Statement | BUF | Erie, Genesee | 78 min |
| Jan 29, 4:56 AM EST | Special Weather Statement | BUF | Lewis | 64 min |
| Jan 29, 7:20 AM EST | Special Weather Statement | BUF | Lewis | 115 min |
| Jan 29, 9:16 AM EST | Special Weather Statement | BUF | Lewis | 119 min |
| Jan 29, 11:46 AM EST | Special Weather Statement | BUF | Lewis | 119 min |
| Jan 29, 2:36 PM EST | Special Weather Statement | BUF | Lewis | 114 min |
| Jan 29, 4:49 PM EST | Special Weather Statement | BUF | Niagara, Orleans | 56 min |
| Jan 29, 5:20 PM EST | Lake Effect Snow Advisory | BUF | Niagara, Orleans | 7 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.